New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sunshine_2165
New Member


Date Joined Aug 2007
Total Posts : 11
   Posted 9/27/2007 10:01 PM (GMT -6)   
i was wondering what if any side effects you guys have experienced from copaxone.

mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 9/28/2007 4:08 PM (GMT -6)   
I have only experienced injection site reactions.  I have been on it for 13 weeks and I am still experiencing painful welts, that then itch.  I also tend to have a lump under each injection that can be painful for several days.  They gradually become smaller.  There are lots of suggestions on this site as to how to cope with the welts. I have tried them all.  I am currently presdosing with zyrtec. SS told me that for alot of people it takes 4 to 6 months before these problems lessen.  Hope they are right!

Barb/mystery reader
Diagnosed April 2007


Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3539
   Posted 9/28/2007 5:26 PM (GMT -6)   

Hey Sunshine,

I have been on copaxone for about 11 months.  For me, it has been really easy to manage.  I have no side effects that I have to manage.  I get very slight lumps that are completely painless.  They are just small hard lumps under the skin.  They go away in a few days and I make sure that I am injecting into skin that has no old lumps in it.  Good luck and let us know how you are doing. 

Love and prayers,

 


Gretchen
diagnosed: MS  July 2006
 
A person without a sense of humor is like a wagon without springs.  It's jolted by every pebble on the road.
Henry Beecher
 


Aguirre66
New Member


Date Joined Sep 2007
Total Posts : 4
   Posted 9/29/2007 2:52 PM (GMT -6)   
Does anyone have Avonex v. Copaxone experience?

I've studied the materials provided by my Neuro and done a bit of my own research. I was initially leaning towards Avonex but now am leaning towards Copaxone. Though, truth be told, I think I'm more confused than before I'd read all the info.

Chris

Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 9/29/2007 3:33 PM (GMT -6)   
Hi Sunshine,
 
   My husband has been on Copaxone close to 7 years now.  He really doesn't have any side effects at all except for the occasional welt at injection site. It is an everyday medication, but after you do it for a while it just becomes part of the daily routine.   There are two ways to inject, manually and with an auto injector.  Most beginners prefer the auto injector method because it hides the needle and you just push a button and it injects for you.  Good luck with your decision.
 
Kimber 
 
  
 
Co-moderator for Multiple Sclerosis
 
Allow Healing Well to continue to help others, clink link for details

Pingmeister
New Member


Date Joined Oct 2007
Total Posts : 2
   Posted 10/5/2007 10:10 AM (GMT -6)   
Greetings all,
 
I am brand new to the forums and just started Copaxone a few weeks ago. 
 
I have had great luck with the shots, with very little injection-site problems.
 
My one problem was that a few nights ago I awoke shivering uncontrollably.  I had a fever of 100F and kept that fever for about 36 hours.  Tylenol got the shivering to stop but I have been fever-achy (with a strong headache) for several days now.
 
A quick Google search showed that this has been seen on several Copaxone users and I was wondering how often any of you have had this problem.  My Neurologist confirmed that this is a rare side-effect of Copaxone.
 
I am scheduled to return to work next week and am feeling 100% but if this fever comes back it's gonna knock me out for a few days at a time and I am worried about losing more time at work.
 
I am very happy to have a resource like this to speak with folks about MS.  Thanks so much to everyone for participating.

mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 10/5/2007 10:43 AM (GMT -6)   
I have been on copaxone for about 3 1/2 months and have experienced cold chills 3 times. The first time I experienced a mild IPIR and then cold chills/shaking about an hour later for about 2 hours. The other two times it also happened about an hour after my injection and the chills and fever lasted about 2 hours. My face has also been flushed during these episodes. Have you tried taking tylenol or advil about an hour before your injection? It might help.
Barb/mystery reader
Diagnosed April 2007


sunshine_2165
New Member


Date Joined Aug 2007
Total Posts : 11
   Posted 10/8/2007 9:24 PM (GMT -6)   

thanks so very  much to all of you that let me know of your ex. with copaxone. i still havent started it yet - still a bit scared of the side effects that could happen. im just going to conti. to pray and ask the lord to guide me. : )

much love,

sunshine

 


mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 10/9/2007 6:41 AM (GMT -6)   
Sushine, If you keep putting it off it may become more and more dfficult to do. While I continue to have injection site reactions (redness, etc.), they do bother me less. I have not had a reaction since the first month, and they were manageable. The injections themselbes are no big deal; just a bit of burning. You can put either heat or ice on them to help with that. The good news is that I am walking better. When I started copaxone at the end of June I could barely make it through the grocery store even with the help of my cane and the shopping cart. I was using scooters when I went to WalMart. By evening it was an effort to move my 2 feet. Now I am waking much better. I rarely need to use the cane when I am at home, and when I use it at work or when I go out it is more for security or balance. I did not use it at work at all yesterday (I teach); just when I came in and out of the building. And I am using steps now instead of the elevator. I still get tired, but I am improving. I do not know if this is due to the copaxone, but I do know that I am not going to take a chance that it is not helping me. Please reconsider and get on something. Studies demonstrate earlier treatment does help long term progression.
Barb/mystery reader
Diagnosed April 2007


diamondreo90
New Member


Date Joined Sep 2011
Total Posts : 11
   Posted 9/25/2011 1:56 AM (GMT -6)   
 so far just injection site swelling ,redness ,pain and itching.

Beau2006
Regular Member


Date Joined Apr 2006
Total Posts : 388
   Posted 9/30/2011 9:04 AM (GMT -6)   
Hi there and good morning...I have been on Copaxone for 4 years....other than some minor injection site redness and some lumps that go away soon after, there really has not been anything else....
 
I wonder a bout the chills, I do get them from time to time, and never once thought that it was connected with the copaxone, interesting thought!!
 
So jump right in and start these injections, if u do get a reaction, it will not be any more than what everyone else has described here which is very manageable.
 
Good luck and u will be fine....have a good day,
Gary

honeycat
New Member


Date Joined Oct 2011
Total Posts : 6
   Posted 10/6/2011 10:53 AM (GMT -6)   
Hi Sunshine,
I started Copaxone in April 2011. I seem to have the same side effects as most in here, redness, swelling, burning and itching. I started on Copaxone in April of this year. I have always had a terrible fear of needles, my husband gives me the shot every morning, if I had to do it myself I'm not sure how I would do. Not sure if thats an option for you or not. I can relate to your fear. Once you do it you may say, hey that wasn't so bad. Good luck : )
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 22, 2017 4:55 PM (GMT -6)
There are a total of 2,885,762 posts in 316,635 threads.
View Active Threads


Who's Online
This forum has 157739 registered members. Please welcome our newest member, fjzraa.
431 Guest(s), 11 Registered Member(s) are currently online.  Details
Crispix, PeteZa, AndLo, Lapis_29, Wishtobewell, sebreg, Mrseaglea, Uniform Charlie, valli1234, lovefishing, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer